Out of remission 2020

I was in remission for a couple of years. The pain came back a few weeks ago. My neurologist. Put me back on 300 mg of gabapentin 3 times a day. About a week ago. I am still in pain. Any advice?

As with most of us remission doesn’t last forever. The meds certainly aren’t what I’ve found very useful.
I have had much success with having “Glycerol Rhizotomy” when I get the pain back. My last procedure was a few years ago and I’ve been pain free since. I’ve had 2 of these procedures and an MVD(which lasted only 2 weeks)…

Amanda

My advice is to be gentle with yourself and try to push ahead in your treatment without worrying. The word “remission” is just a word.

I often feel like I am in “remission” due to the meds I am on. But it never lasts longer than a month. For two or three weeks I go without an attack but then have days of pain. But the pain is still more muted due to the meds. (Gabapentin and Oxcarbazapine)…

It took 3 years to get the meds right (and also the diagnosis of a second headache disorder…) and I sometimes have breakthrough pain.

For gabapentin, it will take a week or so to get the full effects. Also gabapentin will amplify the effects of other meds, which can be helpful or dangerous depending on what meds you are on.

I am on 3: oxcarbazapine, amitryptaline and gabapentin. It’s not what I want but it’s what works right now. With the pandemic a lot of treatment options are on hold again, but I am doing well about 85% of the time, and that’s enough to make me mostly happy and very relieved.

1 Like

Melissa. Thank you for the words of encouragement. It is comforting to know that others are out there. After a particularly rough couple of days my doctor upped my gabapentin from 300 mg three times a day to 400 mg fingers crossed that it works :slightly_smiling_face:

Hi, Amanda. My advice would be, to be patient.

When you increase Gabapentin, you might experience some side effects that will subside over time. This was my experience, and my Neuro said it’s common. I thought I’d have to give up driving, and my independence, but I waited and regained my equilibrium. I use 600mg Gabapentin 3x per day.

I had Gamma Knife when the Gabapentin wasn’t enough. I added Lyrica but stopped, due to severe side effects. Eventually what took the pain away completely, was adding Duloxotine, 30mg.

Nothing is perfect, and I usually don’t give advice because we’re all so different, individual, in what we need. Along with the TN, I found out I have severe TMJ. So what worked for me might not touch on what you need.

Just track anything you use, how it affects you. I find changing one thing at a time is how slow I need to go when adding something new.

I wish you the best,

Martha .
.

1 Like

Hi Martha!

I recently started Lyrica, can you tell me what kind of side effects were you experiencing? I’m on the lowest grams right now I believe 25mg and I really don’t feel anything but just a little drowsy? My doc started me on the lowest dose because he knows that I am afraid of side effects and I am allergic to a lot of things.

Coco

Martha. Thank you for reminding me to have patience! It has never been my strong suit. Lol.

I had an extremely stressful summer last year. I came out of a 2 year remission to the worst episode of TN. It was so bad I was reconsidering another MVD. I did TMJ exercises, meditation and rest for 4 months and took the extra meds. I just kept telling myself, This will pass. I went back over mentally all the triggers I chose to ignore or press through that put me in that state. We always have to be consciously aware of our triggers and put the brakes on when they arise.

Lou. I have had a heck of a stressful year this year (haven’t we all). I was convinced that stress was a factor is not the cause of my current flair. My neurologist states that stress is not a trigger. I beg to differ

Seriously your Neurologist said that stress is not a trigger???

I’d look for a new neurologist!